ACUTE INTAKE OF A LARGE DOSE OF CARDIAC GLYCOSIDES BY A YOUNG MALE

  • L. Savchenko Department of Internal Medicine № 3 with Phthisiology, Ukrainian Medical Stomatological Academy, 23 Shevchenko Str., 36011 Poltava, Ukraine
  • I. Mormol Department of Internal Medicine № 3 with Phthisiology, Ukrainian Medical Stomatological Academy, 23 Shevchenko Str., 36011 Poltava, Ukraine
  • P. Husar 1-st City Clinical Hospital, Intensive Care Department, 27 Engelsa Str., 36011 Poltava, Ukraine
  • N. Reva 1-st City Clinical Hospital, Intensive Care Department, 27 Engelsa Str., 36011 Poltava, Ukraine
  • O. Borzykh Department of Internal Medicine № 3 with Phthisiology, Ukrainian Medical Stomatological Academy, 23 Shevchenko Str., 36011 Poltava, Ukraine
  • I. Kaydashev Department of Internal Medicine № 3 with Phthisiology, Ukrainian Medical Stomatological Academy, 23 Shevchenko Str., 36011 Poltava, Ukraine
Keywords: acute glycoside intoxication, complications, arrhythmias

Abstract

One of the most toxic drugs is a group of cardiac glycosides. Having a very narrow spectrum of therapeutic action, cardiac glycosides are able to cause serious intoxication with complications including arrhythmias and conduction disorder, which often lead to death. Considering the mortality rates in cases of medication poisoning, it is important to pay special attention and care to prevent, diagnose and treat such medical conditions. The 28-year-old male presents with intoxication and arrhythmia after he unintentionally took a wrong medication. A timely appeal for medical help and appropriate treatment helped to avoid serious consequences of glycoside intoxication.

Downloads

Download data is not yet available.

References

1. 1.Bauman JL, DiDomenico RJ, Galanter WL. Mechanisms, manifestations, and management of digoxin toxicity in the modern era.Am J Cardiovasc Drugs. 2006;6:77–86. [PubMed] [Cross Ref]
2. 2.Patel V. Digitalis Toxicity. Mode of access: http://emedicine.medscape.com/article/154336-treatment.
3. Kanji S, MacLean RD. Cardiac glycoside toxicity: more than 200 years and counting. Crit Care Clin. 2012;28:527–35. [PubMed] [Cross Ref]
4. Pincus M. Management of digoxin toxicity. AustPrescr. 2016 Feb;39(1):18–20. [PubMed]
5. Radenkova-Saeva J, Atanasov P. Cardiac glycoside plants self-poisoning. ActaMedicaBulgarica. 2014;1:99–104.
6. Roberts DM, Gallapatthy G, Dunuwille A, Chan BS. Pharmacological treatment of cardiac glycoside poisoning.British Journal of Clinical Pharmacology. 2016;81:488–95.
7. Botha C. Cardiac glycoside intoxication. Mode of access: http://www.afrivip.org/sites/default/files/cardiac_ glycoside_intoxication_complete_2.pdf.
Published
2017-03-20
How to Cite
Savchenko, L., Mormol, I., Husar, P., Reva, N., Borzykh, O., & Kaydashev, I. (2017). ACUTE INTAKE OF A LARGE DOSE OF CARDIAC GLYCOSIDES BY A YOUNG MALE. The Medical and Ecological Problems, 20(3-4), 16-19. Retrieved from https://ecomed-journal.org/index.php/journal/article/view/17